| Catalog Number |
7718G |
| Medical Device Problem Codes |
Dull, Blunt (2407); Device Markings/Labelling Problem (2911)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/04/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained via: could you please provide the attachments for the products traceability information from edc and rdc? please see attached answer regarding the batch and images with counterfeit elements identified.- how was the product purchased? - is there an indication of how the product was distributed? - is there any indication of the source? - based on the packaging, is there any indication of which market the original genuine product may have come from? - were the devices used on a patient? if so, was there any patient consequence? - could you kindly perform the follow-up attempt for the product return? please ensure that the shipment tracking number is provided - please provide the source or name of person providing answers to follow-up questions: our system does not recognize that lot number.There was no report attached and no mention of country in which reported.Pls resend so it may be triaged to the appropriate region h3 investigation summary: the product was returned to ethicon for evaluation.One empty open box and eight unopened overwrap packets that pertain to product code 7718g/ lot number aj8534.According to the results it was determined that this lot number was not manufactured at ethicon, brazil.The different systems that we use to monitor the status of the lots manufactured in brazil was verified.As a result, the lot mentioned (7718g/ lot number aj8534) belongs to a mersilene suture while the product received belongs to an ethilon suture.Further investigation revealed multiple labeling and packaging discrepancies indicative of a non-legitime ethicon product, lot aj8534.This lot was identified as ethilon on the product envelopes, and as per records this product was never imported by (b)(4).The overwrap printing is not according to the internal requirements.The secondary packaging (outer box) is not consistent with the ethilon 10-0 boxes.A sticker on the box matches an older gedesa label and displays registration numbers from 2005 that are no longer valid.Besides that, the needle does not have the shape, material, or thread connection characteristic of ethicon and the thread¿s appearance and physical properties do not match genuine ethilon.Based on the samples received, the product is confirmed to be counterfeit due to the discrepancies found in the labeling and packaging material.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.The manufacturing records could not be reviewed as the batch/lot number is unknown.
Event or Problem Description
It was reported that a patient underwent an eye procedure on (b)(6) 2025 and suture was used.During the procedure, the needle failed when it penetrated the eye.It was dull.After completing the form, we requested that the warehouse collect the "defective" product and exchange it for other units.Upon receiving the "defective" sutures, it was evident that the product was not ours.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.Additional h6 component code: c22 - photo analysis.Photo analysis: this is an analysis for a photo submitted to ethicon for evaluation.During visual analysis the following was observed: a file with two photos and a drawing of the sales unit label with product codes 7718 g, packing information from lot ajs534 was received.Visual inspection of the photographs revealed multiple discrepancies in the labelling, counterfeit items were identified: variable data printed on the front of the package; this printing method is not used for genuine sutures.For your reference: the lot number provided belongs to mersilene®, a different brand of j&j sutures manufactured in 2017.The sales team is currently arranging for samples to be returned.For your reference: the batch number provided belongs to mersilene®¿a different brand of j&j sutures¿manufactured in 2017.As part of our quality process, the manufacturing records for this batch serial number were reviewed and manufacturing standards were met prior to the release of this batch.As part of ethicon's quality process, all devices are manufactured, inspected and released to approved specifications.Additional monitoring of complaint information for potential safety signals will be conducted through complaint trends as part of post-market surveillance.Device history review: for your reference: the batch number provided belongs to mersilene®¿a different brand of j&j sutures¿manufactured in 2017.